MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8XTORQ115
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, an indigo system aspiration catheter 8 (cat8) was found to be kinked upon removal from the packaging.The damage to the cat8 was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using another cat8.
 
Additional Manufacturer Narrative
Results: the returned cat8 was kinked at approximately 60.0 cm from the hub.The device had an ovalization at approximately 111.0 cm from the hub.Conclusions: evaluation of the returned cat8 confirmed a kinked device.If the device is forcefully retracted at extreme angles during removal from the packaging, damage such as a kink may occur.Further investigation revealed an ovalization on the distal shaft of the catheter.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8445498
Report Number3005168196-2019-00547
Device Sequence Number2978508
Product Code DXE
UDI-Device Identifier00814548016290
UDI-Public00814548016290
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Catalogue NumberCAT8XTORQ115
Device Lot NumberF87111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005